The Annals of Applied Probability

On the capacity functional of the infinite cluster of a Boolean model

Günter Last, Mathew D. Penrose, and Sergei Zuyev

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Consider a Boolean model in $\mathbb{R}^{d}$ with balls of random, bounded radii with distribution $F_{0}$, centered at the points of a Poisson process of intensity $t>0$. The capacity functional of the infinite cluster $Z_{\infty}$ is given by $\theta_{L}(t)=\mathbb{P}\{Z_{\infty}\cap L\ne\varnothing \}$, defined for each compact $L\subset\mathbb{R}^{d}$.

We prove for any fixed $L$ and $F_{0}$ that $\theta_{L}(t)$ is infinitely differentiable in $t$, except at the critical value $t_{c}$; we give a Margulis–Russo-type formula for the derivatives. More generally, allowing the distribution $F_{0}$ to vary and viewing $\theta_{L}$ as a function of the measure $F:=tF_{0}$, we show that it is infinitely differentiable in all directions with respect to the measure $F$ in the supercritical region of the cone of positive measures on a bounded interval.

We also prove that $\theta_{L}(\cdot)$ grows at least linearly at the critical value. This implies that the critical exponent known as $\beta$ is at most 1 (if it exists) for this model. Along the way, we extend a result of Tanemura [J. Appl. Probab. 30 (1993) 382–396], on regularity of the supercritical Boolean model in $d\geq3$ with fixed-radius balls, to the case with bounded random radii.

Article information

Source
Ann. Appl. Probab., Volume 27, Number 3 (2017), 1678-1701.

Dates
Received: January 2016
Revised: July 2016
First available in Project Euclid: 19 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.aoap/1500451238

Digital Object Identifier
doi:10.1214/16-AAP1241

Mathematical Reviews number (MathSciNet)
MR3678482

Zentralblatt MATH identifier
1373.60160

Subjects
Primary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43]
Secondary: 60D05: Geometric probability and stochastic geometry [See also 52A22, 53C65]

Keywords
Continuum percolation Boolean model infinite cluster capacity functional percolation function Reimer inequality Margulis–Russo-type formula

Citation

Last, Günter; Penrose, Mathew D.; Zuyev, Sergei. On the capacity functional of the infinite cluster of a Boolean model. Ann. Appl. Probab. 27 (2017), no. 3, 1678--1701. doi:10.1214/16-AAP1241. https://projecteuclid.org/euclid.aoap/1500451238


Export citation

References

  • Bollobás, B. (1979). Graph Theory: An Introductory Course. Springer, New York.
  • Chayes, J. T. and Chayes, L. (1986). Inequality for the infinite-cluster density in Bernoulli percolation. Phys. Rev. Lett. 56 1619–1622.
  • Duminil-Copin, H. and Tassion, V. (2015). A new proof of sharpness of the phase transition for Bernoulli percolation on ${\mathbb{Z}}^{d}$. Enseign. Math. 62 199–206.
  • Gouéré, J. B. (2008). Subcritical regimes in the Poisson Boolean model of continuum percolation. Ann. Probab. 36 1209–1220.
  • Gouéré, J. B. and Marchand, R. (2011). Continuum percolation in high dimensions. Technical report, available at arXiv:1108.6133.
  • Grimmett, G. (1999). Percolation, 2nd ed. Springer, Berlin.
  • Grimmett, G. R. and Marstrand, J. M. (1990). The supercritical phase of percolation is well behaved. Proc. Roy. Soc. London Ser. A 430 439–457.
  • Gupta, J. and Rao, B. (1999). Van den Berg–Kesten inequality for the Poisson Boolean model for continuum percolation. Sankhya, Ser. A 61 337–346.
  • Hall, P. (1988). Introduction to the Theory of Coverage Processes. Wiley, New York.
  • Jiang, J., Zhang, S. and Guo, T. (2011). Russo’s formula, uniqueness of the infinite cluster, and continuous differentiability of free energy for continuum percolation. J. Appl. Probab. 48 597–610.
  • Kallenberg, O. (2002). Foundations of Modern Probability, 2nd ed. Springer, New York.
  • Last, G. (2014). Perturbation analysis of Poisson processes. Bernoulli 20 486–513.
  • Last, G. and Penrose, M. (2017). Lectures on the Poisson Process. Cambridge Univ. Press, Cambridge. To appear.
  • Meester, R. and Roy, R. (1996). Continuum Percolation. Cambridge Univ. Press, Cambridge.
  • Meester, R., Roy, R. and Sarkar, A. (1994). Nonuniversality and continuity of the critical covered volume fraction in continuum percolation. J. Stat. Phys. 75 123–134.
  • Molchanov, I. (2005). Theory of Random Sets. Springer, London.
  • Molchanov, I. and Zuyev, S. (2000). Variational analysis of functionals of Poisson processes. Math. Oper. Res. 25 485–508.
  • Penrose, M. (2003). Random Geometric Graphs. Oxford Univ. Press, London.
  • Penrose, M. D. (2007). Gaussian limits for random geometric measures. Electron. J. Probab. 12 989–1035.
  • Schneider, R. and Weil, W. (2008). Stochastic and Integral Geometry. Springer, Berlin.
  • Stoyan, D., Kendall, W. S. and Mecke, J. (1987). Stochastic Geometry and Its Applications. Wiley, Chichester.
  • Tanemura, H. (1993). Behavior of the supercritical phase of a continuum percolation model on ${\mathbf{R}}^{d}$. J. Appl. Probab. 30 382–396.
  • Zuev, S. A. (1992). Russo’s formula for the Poisson point processes and its applications. Diskret. Mat. 4 149–160.
  • Zuev, S. A. and Sidorenko, A. F. (1985). Continuous models of percolation theory II. Teotretich. i Matematich. Fizika 62 253–262.